MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEMORAL CUT GUIDE SIZE D RM/LL; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. FEMORAL CUT GUIDE SIZE D RM/LL; GUIDE, SURGICAL, INSTRUMENT
Model Number 00584301402
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka a piece of reported device sheered off.All pieces were recovered.There was no delay nor injury reported.It is unknown if there was a backup available.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The rear flange on the device fractured off and was returned.The device was manufactured in 1996 and shows signs of extensive wear/usage.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FEMORAL CUT GUIDE SIZE D RM/LL
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9884457
Report Number1020279-2020-01023
Device Sequence Number2784720
Product Code FZX
UDI-Device Identifier00885556621240
UDI-Public00885556621240
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number00584301402
Device Catalogue NumberOR00584301402
Device Lot Number60209291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/07/2020
Patient Sequence Number1